Texas, 2010Heat in Texas, June 20, 2010
June 20, 2010 · NWS FWD · 1 event in 1 county or zone
Temperatures on June 20th in Dallas County rose to 100 degrees in the afternoon. The heat caused one direct and one indirect death of the elderly.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures on June 20th in Dallas County rose to 100 degrees in the afternoon. The heat caused one direct and one indirect death of the elderly. Heat index values were below 105 degrees and there was no heat advisory in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 10:22 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 19, 10:22 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CDT SAT JUN 19 2010
.AVIATION...
WILL CONTINUE VFR FORECAST...AS AXIS OF 30KT+ LLJ WILL REMAIN OVER HILL
COUNTRY INTO THE SOUTH PLAINS WELL WEST OF N TX AIRPORTS...THOUGH AS
IN PREVIOUS MORNING JUST BEFORE/AROUND DAYBREAK... CAN'T RULE OUT SPOT
HR OR SO OF MVFR CIGS AROUND 1500 FT...THOUGH CONFIDENCE AMONGST MODEL
BUFFER SOUNDINGS...BOUNDARY LYR RH FCSTS...AND MOS GUIDANCE SUGGEST
LOW CONFIDENCE IN SUSTAINED STRATUS FORMATION ACROSS I-35 CORRIDOR.
OTHERWISE...CONTINUED SLY FLOW 8-10 KTS THROUGH LATE MORNING SUNDAY...
WITH SUSTAINED 11-14KT SLY FLOW WITH OCNL GUSTS IN EXCESS OF 20 KTS
BY 18Z/MIDDAY AND BEYOND.
05/
&&
.PREV DISCUSSION... /ISSUED 324 PM CDT SAT JUN 19 2010/
VERY LITTLE TO TALK ABOUT WEATHERWISE FOR THE NEXT SEVERAL DAYS.
595DM RIDGE CENTERED ACROSS TEXAS WILL BE THE MAIN FEATURE FOR THE
IMMEDIATE FUTURE. THIS RIDGE WILL MOVE VERY LITTLE THROUGH TUESDAY
AND WILL KEEP AFTERNOON HIGHS IN THE UPPER 90S TO NEAR 100
DEGREES. OVERNIGHT LOWS WILL DROP ONLY TO THE MID AND UPPER 70S
ACROSS THE REGION AS WELL. HUMIDITY LEVELS ARE PROGGED TO STAY
JUST LOW ENOUGH TO KEEP AFTERNOON HEAT INDICES UNDER 105...BUT
THAT COULD CHANGE BY TUESDAY AND WEDNESDAY. THE CURRENT FORECAST
WILL DEPICT CLOSE TO LOCAL HEAT ADVISORY CRITERIA ON TUESDAY AND
WEDNESDAY. EVEN SO...THE NEXT SEVEN DAYS APPEAR TO BE HOT AND DRY.
SINCE THE IMMEDIATE FUTURE IS QUIET...THE ONLY INTERESTING THING
OF NOTE COMES AFTER 200 HOURS OR SO. MEDIUM RANGE MODELS ARE
CONSISTENT IN BRINGING A TROPICAL WAVE INTO THE GULF OF MEXICO
DURING THE LAST WEEK OF JUNE. THERE ARE SOME
TIMING...STRENGTH...AND LOCATION DIFFERENCES BETWEEN THE
GFS/UKMET/ECMWF SOLUTIONS...BUT IT WILL BE A SYSTEM WORTH
WATCHING.
14/FOX
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 100 79 100 79 / 5 5 5 5 5
WACO, TX 78 99 77 99 76 / 5 5 5 5 5
PARIS, TX 75 97 75 96 74 / 5 5 10 10 5
DENTON, TX 76 99 76 101 77 / 5 5 5 5 5
MCKINNEY, TX 74 98 74 99 75 / 5 5 5 5 5
DALLAS, TX 78 99 79 99 79 / 5 5 5 5 5
TERRELL, TX 76 98 75 98 75 / 5 5 5 5 5
CORSICANA, TX 76 97 75 98 75 / 5 5 5 10 5
TEMPLE, TX 74 95 73 96 74 / 5 5 5 5 5
MINERAL WELLS, TX 73 98 73 100 73 / 5 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/84
Hazardous weather outlook, Jun 19, 2:17 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SAT JUN 19 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Heat, Dallas
- When
- June 20, 12:00 AM CST to 11:59 PM CST
- Where
- Dallas forecast zone
- Deaths
- 1 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A 73 year old female was found deceased in her home on June 20th. The official cause of death was hyperthermia. No other details were made public. A 79 year old female was found deceased in her home, but had underlying medical conditions.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
- Damaging Winds in South Carolina, June 20, 2010$42,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240537.